Polynomial time approximate or perfect samplers for discretized Dirichlet distribution

Tomomi Matsui, Mitsuo Motoki, Naoyuki Kamatani, Shuji Kijima

Research output: Contribution to journalArticle

1 Citation (Scopus)


In this paper, we propose two Markov chains for sampling random vectors that are distributed according to discretized Dirichlet distribution. Their mixing rates are bounded by O(n2 log δ) and O(n3 log δ), where n is the dimension and 1/δ is the grid size for discretization. Our second chain gives a perfect sampler that is based on monotone coupling from the past. We also report the results of simulations.

Original languageEnglish
Pages (from-to)91-123
Number of pages33
JournalJapan Journal of Industrial and Applied Mathematics
Issue number1
Publication statusPublished - Jun 1 2010


All Science Journal Classification (ASJC) codes

  • Engineering(all)
  • Applied Mathematics

Cite this